Arava/Leflunamide weird things!

I asked a week or so back if anyone had had the experience of being more swollen in their joints while on the drug and increasing pain. Now I have noticed my feet are swelling and I have a tingling and numbness in my toes and fingers but not all the time. I have also so luckily picked up a sinus infection two weeks in and am not terribly impressed. Does anyone taking this have any of these experiences? It would be comforting to know if it a usual thing,

7 Replies

oldestnewest
  • We don't have rheumy nurses here in Oz and I don't go back until end of Sept. It is getting so painful to walk I am almost in tears and even my comfy shoes are killing me. I look like an idiot because I am literally trying to walk on the bits of my feet that are least painful. it is nearly 3 weeks in now and I know it won't work for months yet I just didn't think it would make it worse.

  • I hated being on arava, I was on it about 9 months and it did work for me in terms of reducing pain and inflammation but I found I felt really awful whilst on it. Besides constantly feeling itchy and getting skin rashes, I also felt really miserable and just never felt right, it was so hard to explain and it took me ages to convince the consultant to take me off it which she did with relunctance

  • I am not any more itchy than I normally am hahaha just every joint seems more swollen and so hard to walk.

  • you poor thing, such a pity you can't take steroids or something to help before the arava gets to work, as it really does take at least 6 weeks. I don't know how you cope without the nsaids

  • I have been living like this for over 16 months now, I just take panadol osteo to take the edge off and let me sort of function but it is very debilitating and I long for Friday afternoons so I can come home and rest for the weekend before doing it all again the next week. My stupid body hates drugs. I have the same problem with antibiotics I have reactions and allergies to so many that it is not worth taking them as they make me sicker or nearly kill me. I am terrified of getting any infection.

  • This sounds like a flare to me. Any time you get an infection (i.e your sinus one] the immune response kicks in - mostly for me this results in a flare. If you have a GP then you could ask for a depot injection [steroid] such as Kenalog or a one week full dose course of steroids. I generally do this if a flare hasn't burnt itself out and is continuing to worsen after ten days or so. I'm on Arava / Leflunomide too and can't see your symptoms being listed as side effects - but consult a medic seems like a good idea, this is what we use our rheumy nurse helplines for.

    Cece.

  • The swelling started before the sinus infection. I think that is just a bonus woo hoo me! I can't take steroids or nasaids and we don't have rheumy nurses here in Oz. I think I will just struggle on and tell them when I see the rheumy at the end of the month. I have very strange and unusual reactions to medications that don't normally occur, lucky me, so I wonder if it is my body reacting to it.

You may also like...